Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 15, 2017, 7:13 PM CDT for Trempealeau County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 15, 2017, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
County Trempealeau County, WI
The radar
The La Crosse radar (KARX), 62 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
950 WWUS83 KARX 160013 SPSARX Special Weather Statement National Weather Service La Crosse WI 713 PM CDT SAT JUL 15 2017 WIZ033-034-160045- Jackson-Trempealeau- 713 PM CDT SAT JUL 15 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JACKSON AND NORTHEASTERN TREMPEALEAU COUNTIES... At 712 PM CDT, a strong thunderstorm was located near Whitehall, moving southeast at 10 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. This storm will be near... Blair around 735 PM CDT. Other locations impacted by this storm include Taylor, Pigeon Falls and Pleasantville. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4444 9137 4447 9126 4432 9106 4424 9128 TIME...MOT...LOC 0012Z 333DEG 11KT 4436 9124 $$ Hollan
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 15, 6:34 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 15, 6:34 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 634 PM CDT Sat Jul 15 2017 .SHORT TERM...(This evening through Sunday) Issued at 257 PM CDT Sat Jul 15 2017 At 245 PM, a cold front extended from Marquette Michigan to Sioux Falls South Dakota. The visible satellite loop shows that much of the clouds are located in the wake of this front. With plenty of sunshine ahead of this front, temperatures have warmed into the 80s and they will likely warm into the 85 to 92F range by late afternoon. Southwest winds have advected dew points to around 70F. Looking further downstream, there will a strong possibility that they will climb into the mid 70s in some locations. This will result in surface based CAPES of 3000 to 4500 J/kg by late afternoon and early evening. Looking at the RAP soundings, still some questions on how far west the convection will develop. At this time, feel good that the counties along the Mississippi River and east will see scattered storms develop. Further to the west, the cap may hold. Soundings continue to show that shear is less 30 knots or less, so the shear looks rather marginal for supercells. However, the soundings and DCAPE (1000 to 1700 J/KG) are very favorable for microbursts. In addition, the NCAPE is favorable for large hail (maybe up limes or 2 inch in diameter). With limited low level shear not seeing much for tornadic development. However, we will have to watch out for the storms potentially interacting with outflow boundaries from previous storms. The highest threat for storms and severe weather will be from 4 PM to 10 PM. For late tonight and Sunday morning, the models continue to show some 925 and 850 mb moisture across the region. Since the current satellite is showing this moisture in the wake of the cold front and this has been a consistent feature, increased the cloud percentages some. .LONG TERM...(Sunday night through Saturday) Issued at 257 PM CDT Sat Jul 15 2017 The models continue to show that a short wave trough will flatten out the 500 mb ridge from Monday night through Tuesday. As this occurs, a frontal boundary will move into the Upper Mississippi Valley. This boundary than lingers across the area through Thursday. As short waves embedded in the westerlies move through the area, there will likely be several rounds of storms from Monday night into Thursday. Still plenty of questions on where these mesoscale convective complexes will end up and when they will move through the region. At this time, there is some consensus that one may move through areas north of Interstate 94 on Monday night and Tuesday morning, another one on Tuesday afternoon and night, and then a final one Thursday as a cold front moves through the region. There will be the potential for severe weather and heavy rain, but with questions on the southern extent confidence was not high enough to include this in the forecast at this time. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 634 PM CDT Sat Jul 15 2017 Watching a narrow line of scattered thunderstorms dropping southward across the area this evening. Current radar trends suggest storms should remain just east of KRST, but impact KLSE between 15.01Z and 15.03Z. Given some lingering coverage uncertainty, will just keep VCTS at KLSE, but may need to add a TEMPO or predominant thunder with lower ceilings/visibility in the next couple hours. Storms are forming along a weak cold front and once it passes south of TAF airfields, expect a return to VFR conditions with winds shifting to the northwest. Still watching the potential for some MVFR stratus Sunday morning at both KRST/KLSE, but should be short lived. Otherwise, expect periodic VFR cumulus with light winds shifting to the northeast. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Boyne AVIATION...Rogers
Hazardous weather outlook, Jul 15, 4:51 AM CDT, 14 hours 22 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 451 AM CDT Sat Jul 15 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-161100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 451 AM CDT Sat Jul 15 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible, mainly between 4 and 10 PM. A few storms may be severe, with large hail, damaging winds and locally heavy rainfall the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional thunderstorms are possible at times from Tuesday through Friday, but it is too early to discern any severe weather threats during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested late this afternoon and this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Special weather statement, Jul 15, 5:35 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service La Crosse WI
535 PM CDT SAT JUL 15 2017
WIZ033-152315-
Trempealeau-
535 PM CDT SAT JUL 15 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TREMPEALEAU
COUNTY...
At 534 PM CDT, a strong thunderstorm was located near Strum, or 12
miles east of Mondovi, moving southeast at 35 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
This storm will be near...
Strum around 540 PM CDT.
Osseo around 545 PM CDT.
Whitehall around 600 PM CDT.
Blair around 615 PM CDT.
Other locations impacted by this storm include Eleva, Pigeon Falls,
Chimney Rock, Highway 95 And County D and Elk Creek.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4453 9116 4432 9117 4426 9132 4460 9148
4460 9127
TIME...MOT...LOC 2234Z 322DEG 29KT 4459 9142
HollanSpecial weather statement, Jul 15, 6:25 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service La Crosse WI
625 PM CDT SAT JUL 15 2017
WIZ033-160000-
Trempealeau-
625 PM CDT SAT JUL 15 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TREMPEALEAU
COUNTY...
At 624 PM CDT, a strong thunderstorm was located 7 miles southeast of
Strum, or 8 miles north of Whitehall, moving southeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Whitehall around 645 PM CDT.
Other locations impacted by this storm include Pigeon Falls and
Pleasantville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4455 9128 4447 9116 4438 9117 4434 9131
4455 9137
TIME...MOT...LOC 2324Z 333DEG 14KT 4448 9128
HollanSpecial weather statement, Jul 15, 7:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service La Crosse WI 713 PM CDT SAT JUL 15 2017 WIZ033-034-160045- Jackson-Trempealeau- 713 PM CDT SAT JUL 15 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JACKSON AND NORTHEASTERN TREMPEALEAU COUNTIES... At 712 PM CDT, a strong thunderstorm was located near Whitehall, moving southeast at 10 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. This storm will be near... Blair around 735 PM CDT. Other locations impacted by this storm include Taylor, Pigeon Falls and Pleasantville. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4444 9137 4447 9126 4432 9106 4424 9128 TIME...MOT...LOC 0012Z 333DEG 11KT 4436 9124 Hollan
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:35 PM CDT | Special Weather Statement | ARX | Juneau | 25 min |
| Jul 15, 9:56 PM CDT | Special Weather Statement | ARX | Vernon | 34 min |
| Jul 15, 10:19 PM CDT | Special Weather Statement | ARX | Adams | 26 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.